Hail, Cheyenne
- When
- May 27, 2:35 PM MST
- Where
- Cheyenne County, Cheyenne Wells
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -102.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 27, 1:32 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 232 PM MDT SUN MAY 27 2001 BUSY AFTERNOON AS SEVERE WEATHER IS ALREADY UNDERWAY. BASED ON INITIALIZATION AND PERFORMANCE THROUGH 18Z WILL LEAN TO ETA FOR FIRST TWO PERIODS...THEN BLEND AVN AND ETA THROUGH 72 HOURS. WILL USE HPC GUIDANCE FOR EXTENDED. VERY GOOD 0 TO 6 KM SHEAR OF 45 KTS OR SO WILL SUPPORT ORGANIZED SEVERE CONVECTION FOR THE NEXT FEW HOURS AS SHORTWAVE MOVES OVER THE REGION...THEN MAJOR BOUNDARY GETS PUSHED WELL SOUTHWEST. ANOTHER SHORTWAVE IS PROGGED FOR TOMORROW NIGHT WITH PRECIP NEARLY CERTAIN FOR ALL BUT EASTERNMOST ZONES. TUESDAY...COULD BE A REPEAT OF MONDAY. TEMPS NEAR FWC GUIDANCE AS FAN/MAV HAS RUN A LITTLE TOO COOL WITH PAST COOL AIR ARRIVALS. POPS TWEAKED UP OR DOWN A BIT BASED ON EXPECTED 500 AND 700 MB HEIGHT TENDENCIES. REGION MOVES INTO REGIME OF RELATIVELY FAST NORTHWEST FLOW ALOFT THURSDAY AS FRONT SWEEPS INTO GULF OF MEXICO. SOME MOISTURE RETURN IS POSSIBLE BY LATE SATURDAY...BUT 24 HOURS POPS ARE NOT QUITE TO THE 30 PERCENT THRESHOLD FOR MENTION IN THE EXTENDED. .GLD...NONE. ENTWISTLE
COZ090>092-KSZ013-014-027>029-041-042-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT SUN MAY 27 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT (9 PM CDT) FOR FAR EASTERN COLORADO AND A PORTION OF NORTHWEST KANSAS. IN COLORADO...THE COUNTIES INCLUDED ARE YUMA... KIT CARSON...AND CHEYENNE. IN NORTHWEST KANSAS...THE COUNTIES INCLUDED ARE SHERMAN...THOMAS...WALLACE...LOGAN...GOVE...GREELEY... AND WICHITA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0239 PM 10 WNW WINONA KS TORNADO
05/27/01 LOGAN TORNADO ON GROUND ABOUT
5 MINUTES. REPORTED BY
HAM RADIO OPERATOR.uPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
304 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 1 E WALLACE KS TORNADO
05/27/01 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0235 PM WALLACE KS 70 MPH TSTM GUST
05/27/01H WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
322 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM 6 N LEOTI KS 1.75 INCH HAIL
05/27/01 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
330 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 11 NE TRIBUNE KS TORNADO
05/27/01 WICHITA TORNADO WAS ON GROUND
FOR 5 MINUTES. REPORTED
BY STORM SPOTTER.
VPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM MDT SUN MAY 27 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 PM 16 E SHARON SPGS KS TORNADO
05/27/01 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245859.